Alert archive / Alabama / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 76, NWS Mobile, AL

March 30, 20227 counties in Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Mar 30, 2022, 11:26 PM CDT for 7 counties in Alabama. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2022, 11:26 PM CDT (04:26 UTC)
Expired
Mar 31, 2022, 12:30 AM CDT
In force
64 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Baldwin County, AL, Butler County, AL, Conecuh County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Wilcox County, AL

The radar

The Maxwell AFB radar (KMXX), 133 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 6:39 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 4.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2022-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2022-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1794 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
449 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

650 
WUUS54 KMOB 310426
SVRMOB
ALC003-013-035-041-053-099-131-310530-
/O.NEW.KMOB.SV.W.0076.220331T0426Z-220331T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1126 PM CDT Wed Mar 30 2022

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Butler County in south central Alabama...
  Monroe County in south central Alabama...
  North central Baldwin County in southwestern Alabama...
  Northwestern Crenshaw County in south central Alabama...
  Northwestern Escambia County in south central Alabama...
  Southeastern Wilcox County in south central Alabama...
  Conecuh County in south central Alabama...

* Until 1230 AM CDT.

* At 1125 PM CDT, severe thunderstorms were located along a line
  extending from 10 miles northeast of Pine Apple to 11 miles west of
  Poarch Creek Reservation, moving east at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Greenville, Monroeville, Evergreen, Frisco City, McCullough,
  Peterman, Georgiana, Uriah, Castleberry, Excel, Beatrice, Repton,
  Pine Apple, I65 And US 84, I65 And AL 113, I65 And AL 21 and Poarch
  Creek Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 400 AM CDT for south central
and southwestern Alabama.

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 400 AM CDT for south central
and southwestern Alabama.

&&

LAT...LON 3107 8720 3111 8788 3205 8700 3205 8686
      3196 8686 3196 8641 3205 8640 3205 8630
      3200 8630
TIME...MOT...LOC 0425Z 266DEG 25KT 3201 8691 3116 8774 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
589 
WWUS54 KMOB 310519
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
1219 AM CDT Thu Mar 31 2022

ALC003-131-310529-
/O.CAN.KMOB.SV.W.0076.000000T0000Z-220331T0530Z/
Baldwin AL-Wilcox AL-
1219 AM CDT Thu Mar 31 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BALDWIN AND
SOUTHEASTERN WILCOX COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 400 AM CDT for south central
Alabama.

LAT...LON 3107 8720 3109 8749 3183 8697 3183 8691
      3188 8691 3196 8686 3196 8641 3205 8640
      3205 8630 3200 8630
TIME...MOT...LOC 0519Z 276DEG 31KT 3191 8681 3109 8723 

$$

ALC013-035-041-053-099-310530-
/O.CON.KMOB.SV.W.0076.000000T0000Z-220331T0530Z/
Butler AL-Monroe AL-Crenshaw AL-Escambia AL-Conecuh AL-
1219 AM CDT Thu Mar 31 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR BUTLER...NORTHEASTERN MONROE...NORTHWESTERN CRENSHAW...
NORTHWESTERN ESCAMBIA AND CONECUH COUNTIES...

At 1219 AM CDT, severe thunderstorms were located along a line
extending from 11 miles east of Pine Apple to 5 miles northwest of
Pollard, moving east at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Greenville, Evergreen, Georgiana, Castleberry, Repton, I65 And US 84,
I65 And AL 113 and I65 And AL 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 400 AM CDT for south central
Alabama.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3107 8720 3109 8749 3183 8697 3183 8691
      3188 8691 3196 8686 3196 8641 3205 8640
      3205 8630 3200 8630
TIME...MOT...LOC 0519Z 276DEG 31KT 3191 8681 3109 8723 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 10:32 PM CDT, 54 minutes earlier.

Area forecast discussion, Mar 30, 10:32 PM CDT, 54 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1032 PM CDT Wed Mar 30 2022

...SEVERE WEATHER OUTBREAK ONGOING TONIGHT...

.NEAR TERM /Now Through Friday/...A severe weather outbreak
will continue across the central Gulf coast through tonight as a
line of severe storms with embedded tornadoes continues to move
eastward. Conditions remain favorable for strong tornadoes along
with wind gusts of 70 to 80 mph along and ahead of the line. The
severe threat ends once the line passes and the winds turn
northwest as the cold front passes. In addition to the severe
threat, non-convective strong wind gusts will continue. At the
coast, a High Surf Advisory will continue through Thursday
evening. A High Risk of Rip Currents continues through Friday
night. A Coastal Flood Warning remains in effect for the area
around Mobile Bay for moderate coastal flooding to 2 to 3.5 feet
above normally dry ground and a Coastal Flood Advisory for the
remainder of the coast through 6 AM Thursday.

The line of storms exits east of the area by around 5 AM with a
few lingering showers possible southeast of I-65 during the early
mid-morning hours. Skies will clear rapidly from west to east
during the afternoon hours on Thursday. Dry conditions with
building high pressure continue through Friday.

Highs on Thursday will be in the low to mid 70s in most areas with
upper 70s possible in far eastern areas. Lows Thursday night
range from the low to mid 40s northwest of I-65 to upper 40s and
low 50s southeast of I-65. Highs on Friday will be in the low to
mid 70s./13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until midnight CDT tonight for ALZ053>060.

     Coastal Flood Warning until 6 AM CDT Thursday for ALZ263>265.

     High Wind Warning until midnight CDT tonight for ALZ051-052-
     261>266.

     High Rip Current Risk through late Friday night for ALZ265-266.

     Coastal Flood Advisory until 6 AM CDT Thursday for ALZ266.

     High Surf Warning until 6 PM CDT Thursday for ALZ265-266.

FL...Wind Advisory until midnight CDT tonight for FLZ203>206.

     High Wind Warning until midnight CDT tonight for FLZ201-202.

     High Rip Current Risk through late Friday night for FLZ202-204-
     206.

     Coastal Flood Advisory until 6 AM CDT Thursday for FLZ202-204-
     206.

     High Surf Warning until 6 PM CDT Thursday for FLZ202-204-206.

MS...Wind Advisory until midnight CDT tonight for MSZ067-075-076-078-
     079.

GM...Small Craft Advisory from 7 AM to 1 PM CDT Thursday for GMZ650-
     655-670-675.

     Gale Warning until 7 AM CDT Thursday for GMZ630>636-650-655-670-
     675.

&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Local storm report, Mar 30, 9:18 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
918 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 PM     TORNADO          MCLAIN                  31.11N 88.83W
03/30/2022                   GREENE             MS   AMATEUR RADIO

            NUMEROUS POWER LINES AND TREES DOWN IN THE
            MCLAIN COMMUNITY. REPORTS OF TREES AND
            DEBRIS OVER OLD HIGHWAY 24. TDS OBSERVED ON
            RADAR. TIME ESTIMATED.

&&
Local storm report, Mar 30, 9:40 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
940 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 PM     TSTM WND DMG     1 S GILBERTOWN          31.87N 88.32W
03/30/2022                   CHOCTAW            AL   STORM CHASER

            REPORTS OF TREE DAMAGE A FEW MILES SOUTH OF
            GILBERTOWN, AL.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:52 PM CDTSevere Thunderstorm WarningMOBChoctaw53 min
Mar 30, 8:34 PM CDTTornado WarningMOBClarke, Wilcox26 min
Mar 30, 8:39 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBMobile, Washington51 min
Mar 30, 8:42 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBChoctaw, Clarke, Washington63 min
Mar 30, 8:48 PM CDTTornado WarningMOBWashington42 min
Mar 30, 8:59 PM CDTTornado WarningMOBChoctaw, Clarke, Washington31 min
Mar 30, 9:25 PM CDTSevere Thunderstorm Warning Destructive damage threatMOBBaldwin, Clarke, Mobile, Washington65 min
Mar 30, 9:26 PM CDTTornado WarningMOBChoctaw, Clarke22 min
Mar 30, 9:37 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBClarke, Monroe, Wilcox38 min
Mar 30, 9:46 PM CDTSpecial Marine WarningMOB119 min
Mar 30, 9:48 PM CDTSevere Thunderstorm Warning Destructive damage threatMOBBaldwin, Clarke, Mobile, Monroe, Washington57 min
Mar 30, 9:53 PM CDTSevere Thunderstorm Warning Destructive damage threatMOBBaldwin, Escambia, Mobile, Washington52 min
Mar 30, 10:03 PM CDTTornado WarningMOBClarke, Washington15 min
Mar 30, 10:17 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBWilcox43 min
Mar 30, 10:24 PM CDTTornado WarningMOBMobile51 min
Mar 30, 10:31 PM CDTTornado Warning Tornado observedMOBMobile23 min
Mar 30, 10:36 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBBaldwin, Clarke, Conecuh, Escambia, Monroe, Washington and 1 more54 min
Mar 30, 10:36 PM CDTTornado WarningMOBMobile39 min
Mar 30, 10:40 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBBaldwin, Mobile50 min
Mar 30, 10:46 PM CDTTornado WarningMOBBaldwin, Mobile44 min
Mar 30, 10:49 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBBaldwin, Escambia, Mobile56 min
Mar 30, 11:04 PM CDTTornado Warning Tornado observedMOBBaldwin, Mobile20 min
Mar 30, 11:12 PM CDTTornado WarningMOBBaldwin48 min
Mar 30, 11:18 PM CDTTornado WarningMOBButler, Monroe, Wilcox28 min
Mar 30, 11:23 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBBaldwin67 min
Mar 30, 11:32 PM CDTSpecial Marine WarningMOB118 min
Mar 30, 11:46 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBBaldwin, Conecuh, Escambia44 min
Mar 30, 11:53 PM CDTTornado WarningMOBBaldwin37 min
Mar 31, 12:16 AM CDTSevere Thunderstorm Warning Considerable damage threatMOBBaldwin59 min
Mar 31, 12:23 AM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Covington, Crenshaw, Escambia67 min
Mar 31, 12:52 AM CDTSpecial Marine WarningMOB38 min
Mar 31, 1:19 AM CDTSpecial Marine WarningMOB116 min
Mar 31, 1:29 AM CDTSevere Thunderstorm WarningMOBButler, Covington, Crenshaw61 min
Mar 31, 1:43 AM CDTSevere Thunderstorm Warning Destructive damage threatMOBCovington47 min
Mar 31, 3:11 AM CDTSpecial Marine WarningMOB49 min
Mar 31, 3:12 AM CDTSpecial Marine WarningMOB48 min
Mar 31, 3:35 AM CDTSpecial Marine WarningMOB40 min
Mar 31, 3:59 AM CDTSpecial Marine WarningMOB91 min
Mar 31, 4:00 AM CDTSpecial Marine WarningMOB30 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.